Cases reported "Intertrigo"

Filter by keywords:



Filtering documents. Please wait...

1/3. Interdigital intertrigo of the feet due to therapy-resistant fusarium solani.

    We report a case of bilateral intertrigo of the third and fourth interdigital spaces of the feet in a 34-year-old immunocompetent Senegalese male. A diagnosis of fusarium solani infection was made. Systemic and topical therapy with terbinafine led to clinical but not mycological recovery. As this mould is potentially dangerous for immunodepressed subjects, early diagnosis and rigorous follow-up of skin diseases caused by this agent are advisable.
- - - - - - - - - -
ranking = 1
keywords = skin disease
(Clic here for more details about this article)

2/3. The baboon syndrome or intertriginous drug eruption: a report of eleven cases and a second look at its pathomechanism.

    Although drug eruptions can mimic a variety of idiopathic skin diseases, this has not been mentioned in the differential diagnosis of intertrigo. We draw attention to an unusual presentation of a drug eruption with a characteristic distribution pattern that is confined to the intertriginous areas. This condition has been given one of the most memorable names in dermatology, the baboon syndrome. Originally, the baboon syndrome was described as a special form of systemic contact-type dermatitis (SCTD) that occurs after ingestion or systemic absorption of a contact allergen in individuals previously sensitized by topical exposure to the same allergen in the same areas. We present eleven cases of intertriginous eruptions that resulted from adverse drug reactions. A flare-up of a previous contact with the same allergen (i.e., drug) on the same areas is not a reasonable explanation for the unusual localization of the eruption in our and others' cases. We believe that we are dealing with a type of recall phenomenon and that the characteristic localization and appearance of the eruption is determined by an earlier, unrelated dermatitis that had occurred in precisely the same areas. Adverse drug reactions should always be considered in the differential diagnosis of intertrigo, especially in atypical and therapy-resistant cases.
- - - - - - - - - -
ranking = 1
keywords = skin disease
(Clic here for more details about this article)

3/3. Intertriginous drug eruption.

    Presented are two patients who developed an unusual, and as yet unreported eruption due to amoxycillin. They exhibited an eruption confined to the intertriginous areas, which mimicked intertrigo. Although drug eruption can mimic a variety of idiopathic skin diseases, intertrigo is easily distinguished from drug eruption and has not been mentioned in the differential diagnosis of this reaction. It is suggested that drug reactions should be considered in the differential diagnosis of intertrigo, in particular of atypical and therapy-resistant cases. Early detection of these cases has practical importance since the elimination of the causative drug is essential for therapy success. Case 2 showed a response of the toxic epidermal neurolysis (TEN) type, which could have been very severe and dangerous had the diagnosis not been made in an early stage before the development of generalized TEN.
- - - - - - - - - -
ranking = 1
keywords = skin disease
(Clic here for more details about this article)


Leave a message about 'Intertrigo'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.